MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; REAMER
Model Number 351.15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during a procedure involving im rodding of tibia, the flexible shaft handle broke off during insertion/rotation.There was a surgical delay of five (5) minutes.The procedure was successfully completed using a replacement handle.There was no patient consequence.This report is for one (1) flexible shaft handle with quick coupling.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary the following investigation is performed both on the physical device returned and the pictures provided.Investigation flow: damage.Visual inspection: the t-handle w/quick-coup (p/n: 351.150, lot #" 2221287) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was received disassembled and all the components received were fell apart as the device was missing a screw component to hold the device.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: there was conclusive evidence that the returned device was missing a component, so the dimensional inspection will not be performed.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed t-handle w/quick coupling.D0006648, rev.00 (manuf.).Complaint confirmed? yes, the device received was missing a component.Hence confirming the allegation.Investigation conclusion : the complaint condition is confirmed for the t-handle w/quick-coup (p/n: 351.150, lot #" 2221287).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance or incorrectly assembled during the sterilization process.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 351.150, lot number: 2221287, manufacturing site: bettlach, release to warehouse date: sept 27, 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10488505
Report Number2939274-2020-03958
Device Sequence Number2676148
Product Code HTO
UDI-Device Identifier10886982193728
UDI-Public(01)10886982193728
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.15
Device Catalogue Number351.150
Device Lot Number2221287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - FLEXIBLE SHAFTS; UNK - FLEXIBLE SHAFTS